To the Editor.—
The note by Mizrahi et al (Archives 1980;37:780) describing tardive dyskinesia in a child with Gilles de la Tourette's disease (TD) prompts us to report three other cases that we have observed, in addition to one that we reported previously.1
Report of Cases.—
Case 1.—An 8-year-old boy first received treatment with haloperidol after referral for the sudden onset of incessant coprolalia. Prior to that time, he had eye tics that began six months after beginning treatment with methylphenidate for symptoms of hyperactivity. His haloperidol dosage was gradually increased to 5 to 6 mg/day, which provided beneficial (but not complete) suppression of tics. Performance in school was unaffected by this dosage, although his family noted increased appetite and weight gain. He was followed up for two years, with regular monitoring of his TD symptoms as well as repeated dosage reduction to evaluate the possible emergence of drug-induced
Caine ED, Polinsky RJ. Tardive Dyskinesia in Persons With Gilles de la Tourette's Disease. Arch Neurol. 1981;38(7):471–472. doi:10.1001/archneur.1981.00510070105032
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: